Alert archive / Texas / River Flood Warnings in 2022

River Flood Warning 2, NWS Corpus Christi, TX

August 15, 2022Jim Wells County, Texas

NWS Corpus Christi, TX issued this river flood warning at Aug 15, 2022, 1:59 PM CDT for Jim Wells County, Texas. It took effect at Aug 15, 2022, 11:30 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2022, 1:59 PM CDT (18:59 UTC)
In effect from
Aug 15, 2022, 11:30 PM CDT
Expired
Aug 16, 2022, 5:14 AM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Fernando Creek near Alice (AICT2). The gauge peaked at 5.42 ft at Aug 15, 2022, 7:00 PM CDT.

actionminormoderate051008/1508/1608/17
Action stage
4 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08211900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Aug 15, 12:55 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 15, 12:55 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1255 PM CDT Mon Aug 15 2022

...New AVIATION...

.UPDATE...
Issued at 1037 AM CDT Mon Aug 15 2022

Low pressure area continues to move west-northwest over Coahuila
in northeast Mexico to the southwest of Eagle Pass. Bands to the
east of the low continue to move northward across the Brush
Country. This will continue through early afternoon. With rainfall
amounts of 3-5 inches over the La Salle and McMullen Counties
along with the expectation of an additional 2-4 inches, added
these counties to the Flood Watch.

For the Coastal Bend, air mass continues to be very moist with PW
values up to 2.2 inches. With heating late this morning into the
afternoon, latest hi-res models show convection that could produce
locally heavy rain forming over regions that received heavy
rainfall over the last 24 hours. Will remove the coastal and
island portions of Nueces and Kleberg Counties from the Flood
Watch, expecting activity to be more inland through this afternoon.
Adjusted temperatures down especially over the Brush Country.

&&

.SHORT TERM...
(Today and tonight)
Issued at 254 AM CDT Mon Aug 15 2022

...Flood Watch in Effect until 00z Today...

The vertically stacked low pressure system was centered just
southwest of Laredo at 08z with a moisture rich environment to the
east of this system across South Texas. PWs were >2.5" and the
KCRP 88D Radar showed several NW-SE oriented convective bands
setting up within the deep unidirectional flow over the region.
Flash Flood Guidance has lowered from yesterday rains and HREF 24
HR Ensemble QPF Prob Match Mean indicates 2-4" with isolated 5+"
are possible across the Southern Coastal Bend and Southern Brush
Country today, thus a Flood Watch has been issued. This watch may
need to be expanded to include the northern Brush Country a bit
later this morning if trends continue. The good news is that we
are starting to get some much needed rain in our watershed, at
least in the Nueces River! The low should finally exit the
region this evening with high pressure building over the region in
its wake.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 254 AM CDT Mon Aug 15 2022

There will still be enough lingering moisture to generate
scattered coverage of sea breeze convection on Tuesday. Wednesday
should be considerably drier with the ridge directly overhead and
PWs below 1.7". The pattern change for later in the week is still
looking good as a broad trough is carved out over the eastern
CONUS with the trough axis becoming elongated over South Central
Texas by Thursday Night. This system will push an associated
frontal boundary into the area bringing another chance for rain on
Friday, although forcing is fairly weak. Meanwhile, all eye's
focus on the next tropical wave/inverted trough that GFS/EC bring
into the NW Gulf and into deep South Texas next weekend. This
system looks to be a bit farther south than the current system,
but should still bring an increasing chance for rain. Will
continue to monitor.

Heat Indices of 105-109 degrees will return on Tuesday and
persist through the end of the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Mon Aug 15 2022

IFR ceilings/vsbys will continue over the western Brush Country in
rain bands moving northward through late afternoon. Ceilings will
improve to MVFR late this afternoon with convection shifting west
of the Rio Grande by 00Z Tuesday. Scattered convection developing
over the inland Coastal Bend will provide MVFR ceilings/vsbys
until 22Z with activity diminishing after that. VFR conditions are
expected this evening as drier air moves into the region with the
low pressure system over northeast Mexico moving toward the Big
Bend. Patchy fog will be possible over the inland coastal plains
from 09Z-15Z with MVFR vsbys. Brief MVFR ceilings could occur over
the Brush Country from 10-15Z and over the Coastal Bend from
15-18Z Tuesday.

&&

.MARINE...
Issued at 217 PM CDT Sun Aug 14 2022

An area of low pressure over the Rio Grande will continue to
produce scattered to numerous showers with embedded thunderstorms
through this morning. Gusty winds, elevated seas, and reduced
visibilities are possible with any passing shower or storm.
Scattered showers and thunderstorms will continue through this
afternoon as lingering moisture persists. A moderate onshore flow
can be expected today. Rain chances continue on Tuesday, subside
Wednesday and then return again toward the end of the week as
upper level disturbance approaches the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    89  78  91  77 /  40  10  20   0
Victoria          92  76  94  75 /  20  10  20   0
Laredo            86  77  95  77 /  90  40  20  10
Alice             88  74  95  75 /  70  10  30   0
Rockport          90  82  93  81 /  30  10  20   0
Cotulla           87  77  99  77 /  90  20  20   0
Kingsville        88  76  92  77 /  50  10  30   0
Navy Corpus       88  82  89  83 /  40  10  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 7 PM CDT this evening for TXZ229-230-239>243.

GM...None.
&&

SHORT TERM...TMT
LONG TERM....JM
AVIATION...TMT/89
Hazardous weather outlook, Aug 15, 4:10 AM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
410 AM CDT Mon Aug 15 2022

TXZ229>234-239>247-342>347-442-443-447-160915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
410 AM CDT Mon Aug 15 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Flood Watch is in effect for portions of the Coastal Bend and
Southern Brush Country through 7pm this evening. Scattered to
Numerous showers and thunderstorms with locally heavy rainfall.
Additional rainfall amounts of 1 to 3 inches with isolated amounts
of 5 inches or more possible, which may lead to Flash Flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Maximum Heat Index values of 105 to 109 degrees can be expected each
afternoon.

Isolated to Scattered Showers and Thunderstorms will be possible each
day this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-160915-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
410 AM CDT Mon Aug 15 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms can be expected
today. Winds and seas will be higher near thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated showers and thunderstorms can be expected each day this
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 15, 11:35 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1135 AM CDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     FLASH FLOOD      2 NNW LAREDO            27.57N 99.50W
08/15/2022                   WEBB               TX   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

EMF
Special weather statement, Aug 15, 11:41 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1141 AM CDT Mon Aug 15 2022

TXZ229-230-151715-
McMullen TX-La Salle TX-
1141 AM CDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of northeastern La
Salle and west central McMullen Counties through 1215 PM CDT...

At 1141 AM CDT, Doppler radar was tracking a strong thunderstorm near
Los Angeles, or 18 miles east of Cotulla, moving north at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Zella, Fowlerton and Los Angeles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2864 9880 2833 9876 2832 9899 2865 9914
      2865 9880
TIME...MOT...LOC 1641Z 161DEG 41KT 2850 9894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

FORINASH
Local storm report, Aug 15, 1:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
117 PM CDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     FLASH FLOOD      1 SSW ENCINAL           28.02N 99.36W
08/15/2022                   WEBB               TX   PUBLIC

            SOCIAL MEDIA REPORT OF FLOODING OVER I-35
            SOUTH OF ENCINAL.

&&

TC
Special weather statement, Aug 15, 1:30 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
130 PM CDT Mon Aug 15 2022

TXZ229>231-239>241-160100-
La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-
Including the cities of Cotulla, Encinal, Calliham, Cross,
Loma Alta, Tilden, George West, Three Rivers, Laredo, Bruni,
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove,
and Premont
130 PM CDT Mon Aug 15 2022

...TROPICAL FUNNEL CLOUDS POSSIBLE THIS AFTERNOON...

The combination of light winds and abundant tropical moisture
will make the atmosphere favorable for the development of weak
tropical funnels this afternoon over the Brush Country and Rio
Grande Plains. Most of these funnel clouds will be short lived
and usually do not touch the ground. However, you should be
prepared to seek shelter in the event a funnel does reach the
ground.
Local storm report, Aug 15, 1:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 PM CDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FUNNEL CLOUD     3 W FREER               27.87N 98.67W
08/15/2022                   DUVAL              TX   PUBLIC

            TROPICAL FUNNEL SPOTTED WEST OF FREER ON HWY
            44.

&&

TC
Local storm report, Aug 15, 1:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
148 PM CDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      3 SE COTULLA            28.41N 99.21W
08/15/2022                   LA SALLE           TX   LAW ENFORCEMENT

            REPORTS OF FLOODING OVER FM 624 SOUTHEAST OF
            COTULLA.

&&

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:27 PM CDTSpecial Marine WarningCRP33 min
Aug 14, 8:07 PM CDTAreal Flood AdvisoryCRPSan Patricio53 min
Aug 14, 10:08 PM CDTAreal Flood AdvisoryCRPAransas, Goliad, Refugio112 min
Aug 14, 10:19 PM CDTSpecial Marine WarningCRP26 min
Aug 15, 12:26 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Live Oak, McMullen2 hr
Aug 15, 12:34 AM CDTSpecial Marine WarningCRP26 min
Aug 15, 12:58 AM CDTSpecial Marine WarningCRP29 min
Aug 15, 1:17 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces118 min
Aug 15, 1:37 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells113 min
Aug 15, 1:38 AM CDTAreal Flood AdvisoryCRPDuval, La Salle, McMullen3 hr
Aug 15, 2:00 AM CDTFlash Flood WarningCRPKleberg, Nueces4 hr
Aug 15, 2:24 AM CDTFlood WatchCRPDuval, Jim Wells, Kleberg, La Salle, McMullen, Nueces and 1 more17 hr
Aug 15, 2:24 AM CDTFlash Flood WarningCRPBee, Kleberg, Nueces, San Patricio3 hr
Aug 15, 3:31 AM CDTFlash Flood WarningCRPDuval, La Salle, Webb119 min
Aug 15, 5:36 AM CDTFlash Flood WarningCRPDuval, La Salle, Webb10 hr
Aug 15, 5:50 AM CDTAreal Flood AdvisoryCRPBee, Nueces, Refugio, San Patricio115 min
Aug 15, 5:55 AM CDTAreal Flood AdvisoryCRPWebb110 min
Aug 15, 5:59 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces2 hr
Aug 15, 7:04 AM CDTRiver Flood WarningCRPNueces7 hr
Aug 15, 7:41 AM CDTFlash Flood WarningCRPWebb2 hr
Aug 15, 7:48 AM CDTAreal Flood AdvisoryCRPWebb33 min
Aug 15, 8:20 AM CDTFlash Flood WarningCRPWebb3 hr
Aug 15, 9:18 AM CDTSpecial Weather StatementCRPDuval27 min
Aug 15, 9:30 AM CDTFlash Flood WarningCRPWebb3 hr
Aug 15, 9:46 AM CDTSpecial Weather StatementCRPDuval29 min
Aug 15, 10:00 AM CDTTornado WarningCRPDuval34 min
Aug 15, 10:28 AM CDTFlash Flood WarningCRPLa Salle, Webb5 hr
Aug 15, 11:08 AM CDTSpecial Weather StatementCRPDuval37 min
Aug 15, 11:41 AM CDTSpecial Weather StatementCRPLa Salle34 min
Aug 15, 11:54 AM CDTAreal Flood AdvisoryCRPWebb54 min
Aug 15, 12:58 PM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Aug 15, 1:24 PM CDTTornado WarningCRPMcMullen51 min
Aug 15, 2:06 PM CDTTornado WarningCRPMcMullen13 min
Aug 15, 2:13 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, La Salle, Live Oak, McMullen, Webb52 min
Aug 15, 2:14 PM CDTTornado WarningCRPDuval, McMullen31 min
Aug 15, 3:02 PM CDTFlash Flood WarningCRPDuval, Jim Wells, La Salle, McMullen3 hr
Aug 15, 3:27 PM CDTTornado WarningCRPWebb33 min
Aug 15, 3:36 PM CDTFlash Flood WarningCRPDuval, La Salle, Webb3 hr
Aug 15, 3:48 PM CDTTornado WarningCRPMcMullen13 min
Aug 15, 3:57 PM CDTFlash Flood WarningCRPDuval, La Salle, Webb2 hr
Aug 15, 4:19 PM CDTSpecial Weather StatementCRPWebb26 min
Aug 15, 4:22 PM CDTRiver Flood WarningCRPMcMullen10 days
Aug 15, 4:38 PM CDTAreal Flood AdvisoryCRPWebb24 min
Aug 15, 5:02 PM CDTFlash Flood WarningCRPWebb4 hr
Aug 15, 5:57 PM CDTSevere Thunderstorm WarningCRPWebb48 min
Aug 15, 6:54 PM CDTSpecial Weather StatementCRPWebb36 min

Nearby

River Flood Warnings in Texas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.